MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PRB35-06-060-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: visual inspection: the protégé was received with the locking pin tightened.The deployment grips were approximately 8cm apart from each other.The distal end showed the stent was approximately 5mm exposed from the outer assembly.No damage was observed to the distal tip, outer assembly, exposed inner assembly, or the stent.The stent showed no signs of fracture; the tantalum markers were all visible.The distal tip of the catheter was inspected and was oval-shaped.Functional testing: a 0.035 guidewire from the lab was attempted to be front-loaded, however resistance was encountered approximately 35cm from the distal tip.The same guidewire was attempted to be back-loaded, however resistance was encountered again.The catheter was flushed with water and the guidewire was wetted.Resistance was encountered between 20cm to 85cm from the distal tip multiple segments throughout the catheter.Also when resistance was encountered while withdrawing the guidewire, the stent would deploy further due to the subjected tensile forces.The stent was deployed by unlocking the pin and pulling the distal deployment grip.No damage to the stent was observed.The catheter was cut in order to view the inner assembly.Found no traces of debris within the tubing.Deformation of the inner assembly was noted at multiple segments between 20cm and 85cm.
 
Event or Problem Description
Physician was attempting to implant a protégé everflex stent in a lesion in the sfa.The device was prepped with no issues identified.The stent was loaded on the 0.035 guidewire.It was reported that when physician was advancing the stent catheter, he encountered ¿slight¿ resistance as the catheter moved forward.As the catheter tip approached the hub of sheath, the stent was noticed to be partially deployed.The procedure was completed with another stent.No injury to patient was reported.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6376556
Report Number2183870-2017-00102
Device Sequence Number650128
Product Code FGE
UDI-Device Identifier00821684069189
UDI-Public00821684069189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2018
Device Model NumberPRB35-06-060-120
Device Catalogue NumberPRB35-06-060-120
Device Lot NumberA205152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1